Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 144, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 27, 2006, 5:31 PM EDT for Barnwell County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 5:31 PM EDT (21:31 UTC)
- Expired
- May 27, 2006, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:11 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 27, 2:11 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 211 PM EDT SAT MAY 27 2006 .SHORT TERM (TONIGHT THROUGH SUNDAY)... VERY LITTLE CHANGE TO ONGOING FORECAST. UPPER HEIGHTS BEGINNING TO BUILD OVERHEAD AS UPPER TROUGH PUSHES OFFSHORE. SURFACE FRONT/TROUGH HAS PUSHED A LITTLE FARTHER SOUTH...WITH SOME LOWER DEWPOINTS PUSHING INTO THE NORTHERN FA. CONDITIONS ARE NOT AS UNSTABLE AS YESTERDAY. 500 MB TEMPS ARE ABOUT 2-3C HIGHER THAN YESTERDAY...FREEZING LEVELS ARE A LITTLE HIGHER....AND WIND FIELDS ARE WEAKER. HOWEVER...ENOUGH MOISTURE AND INSTABILITY STILL PRESENT TO WARRANT SOME SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EARLY EVENING. AN ISOLATED SEVERE THUNDERSTORM STILL POSSIBLE. UPPER RIDGE CONTINUES TO BUILD OVERHEAD SUNDAY. SURFACE HIGH TO RIDGE DOWN THE EASTERN SEABOARD...BRINGING DOWN SOME DRIER AIR....AND PUSHING THE SURFACE BOUNDARY FURTHER SOUTH. IT MAY HANG UP NEAR THE CSRA SUNDAY PER NAM...OR PUSH A LITTLE FARTHER WEST PER GFS. APPEARS ENOUGH MOISTURE AND INSTABILTY IN THE CSRA TO WARRANT SLIGHT CHANCE POP SUNDAY. && .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... SURFACE BOUNDARY CONTINUES TO SHIFT SW OUT OF THE FA BY MON...WITH RELATIVELY DRY AND STABLE AIR IN PLACE. UPPER RIDGE REMAINS ENTRENCHED ALONG THE EAST COAST MON AND TUE...WITH CLOSED LOW OFFSHORE. NAM BRINGS A SHORT WAVE DOWN THE EAST COAST TUESDAY...WITH APPEARANCE OF SURFACE HIGH PRESSURE WEAKENING OR FRONT/TROUGH MOVING INTO THE REGION. NAM PRODUCES LATE DAY CONVECTION TO OUR NW ALONG THE MOUNTAINS. WILL LEAVE POPS OUT OF OUR FA FOR TUE DUE TO UNCERTAINTY. BY WED...APPEARS MOISTURE WILL BE ON THE INCREASE AS HIGH SHIFTS OFFSHORE AND BOUNDARY APPROACHES FROM THE WEST...AND LOW LEVEL FLOW BECOMES MORE SOUTHERLY. UPPER RIDGE ALSO BEGINS TO WEAKEN BY WED...AND IS REPLACED BY AN EAST COAST TROUGH BY FRI/SAT. SO...WILL EXPECT CHANCE POPS WED THRU SAT. && .AVIATION... GENERALLY EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD EXCEPT AT AGS AND DNL WHERE BRIEF THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...EXPECT MVFR CONDITIONS BRIEFLY IN THUNDERSTORMS. SURFACE WINDS FROM THE WEST TO NORTHWEST AROUND 10 MPH THIS AFTERNOON WILL BECOME LIGHT TONIGHT AND EASTERLY AROUND 10 MPH ON SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, May 27, 5:27 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 527 AM EDT SAT MAY 27 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-280927- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 527 AM EDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 27, 2:17 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 217 PM EDT SAT MAY 27 2006 GAZ040-063>065-077-SCZ018-025-030-035-036-041-272030- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- AIKEN-BARNWELL-ORANGEBURG-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...AIKEN...NORTH AUGUSTA...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BAMBERG...DENMARK 217 PM EDT SAT MAY 27 2006 ...SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE CSRA... SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA AND SOUTH CAROLINA. SCATTERED STORMS WILL CONTINUE THROUGH THE AFTERNOON HOURS. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH. RAINFALL AMOUNTS IN AREAS AFFECTED BY THE STORMS WILL BE IN THE .25 TO .50 INCH RANGE.
Special weather statement, May 27, 3:48 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 348 PM EDT SAT MAY 27 2006 GAZ040-063>065-077-SCZ018-025-030-035-036-041-272200- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- AIKEN-BARNWELL-ORANGEBURG-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...AIKEN...NORTH AUGUSTA...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BAMBERG...DENMARK 348 PM EDT SAT MAY 27 2006 ...SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE CSRA... SCATTERED STORMS WILL CONTINUE THROUGH THE AFTERNOON HOURS INTO THE EARLY EVENING. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN ...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH. RAINFALL AMOUNTS IN AREAS AFFECTED BY THE STORMS WILL BE IN THE .25 TO .50 INCH RANGE.
Local storm report, May 27, 4:22 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
422 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG WAYNESBORO 33.09N 82.01W
05/27/2006 BURKE GA EMERGENCY MNGR
EMA REPORTS MULTIPLE TREES AND POWERLINES DOWN IN THE
TOWN OF WAYNESBORO.
&&
KILMERLocal storm report, May 27, 4:56 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
456 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 4 SE WAYNESBORO 33.05N 81.96W
05/27/2006 BURKE GA LAW ENFORCEMENT
BURKE COUNTY SHERIFF REPORTS ROOF BLEW OFF HOUSE.
OCCUPANTS NOT HOME.
&&
KILMERSpecial weather statement, May 27, 5:22 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 522 PM EDT SAT MAY 27 2006 GAZ040-064-065-077-SCZ018-020-021-025>028-030-272220- AIKEN-BURKE-COLUMBIA-EDGEFIELD-FAIRFIELD-LEXINGTON-LINCOLN-MCCORMICK- NEWBERRY-RICHLAND-RICHMOND-SALUDA- 522 PM EDT SAT MAY 27 2006 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF THE WESTERN MIDLANDS AND THE CSRA OF GEORGIA THROUGH 620 PM EDT... AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHAPPELLS MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL AFFECT PORTIONS OF SALUDA COUNTY THROUGH 620 PM. ELSEWHERE...CLUSTERS OF STRONG THUNDERSTORMS WERE LOCATED NEAR THE SAVANNNAH RIVER NEAR LINCOLNTON...WAYNESBORO...AND BARNWELL. THESE STORMS ARE ALSO MOVING TO THE SOUTHEAST AROUND 15 MPH. THE STORMS WILL CONTINUE TO AFFECT PORTIONS OF LINCOLN...BURKE...AIKEN...AND BARNWELL COUNTIES THROUGH 615 PM EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY OF THESE STORMS. BC
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:40 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 20 min |
| May 26, 8:58 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 47 min |
| May 26, 9:26 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 49 min |
| May 27, 3:56 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 34 min |
| May 27, 4:08 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 37 min |
| May 27, 5:51 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 24 min |
| May 27, 7:04 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 41 min |
| May 27, 7:59 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.